What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 16, 5:13 PM CST, 27 minutes earlier.
Area forecast discussion, Jun 16, 5:13 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
713 PM EDT Sun Jun 16 2024
...New AVIATION...
.NEAR TERM...
(Through Monday)
Issued at 316 PM EDT Sun Jun 16 2024
Earlier this morning, scattered showers and thunderstorms were
slowly moving northwest from along the Nature and Forgotten Coasts.
Cloud cover has been increasing through the day as rain and storm
coverage increased. The 12z sounding this morning had PWATs at 1.8"
and indicated enough instability for thunderstorms to develop that
could produce gusty winds and locally heavy rainfall. PoPs today
range from about 30% in Southwest-Central Georgia, to 60-80% for
our Florida counties. Shower and thunderstorm activity is expected
to diminish this evening with slight chances for rain during the
overnight hours.
Upper level high pressure will heavily influence our weather for the
start of the work week with shifting our surface winds to be
easterly with gusts up to around 20 mph. The easterly shift will
usher in drier air, bringing humidity levels down to the low 40%s by
the afternoon, limiting PoPs to about 30% for our Florida counties,
and lower percentages further inland.
Temperatures during this period will be in the mid 90s for Monday
afternoon, with morning lows in the low to mid 70s.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 316 PM EDT Sun Jun 16 2024
We will be sandwiched between two large features during this
period, the first being both upper level and surface high
pressure over the east. The second being a tropical low to our
southwest, in the Gulf near the Bay of Campeche. This will lead to
a tightening pressure gradient over the region and bring
breezy easterly winds to the region. These easterly winds, along
with a drier airmass, should suppress showers and thunderstorms
over southwest GA and southeast AL. Guidance still tries to show
some development over the FL counties, and in particular south of
I-10. This would likely be due to any seabreeze that potentially
collides with the easterly winds.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 316 PM EDT Sun Jun 16 2024
Dry weather should persist into Wednesday with our eyes then
turning to the tropical wave in the Atlantic Basin. The NHC
continues to highlight a large swath of potential development,
30%, that covers the GA and FL coasts, down to the Bahamas. It's
too early to determine, what, if any, impacts will come from this
outside of the increased chances for rain and thunderstorms and
perhaps some heavy rain. The timing for this potential disturbance
is Thursday into Friday. We get past this, the Atlantic high
drifts to the south and the upper ridge will have weakened due to
the tropical disturbance. More typical like summertime weather and
convection is expected as flow gradually shifts to the southeast.
&&
.AVIATION...
(00Z TAFS)
Issued at 710 PM EDT Sun Jun 16 2024
Scattered TSRA continue this evening near VLD and ECP. The TSRA
near VLD could move eastward and impact TLH later this evening,
and have accounted for that in a TEMPO group. Otherwise, outside
of the TSRA, VFR conditions are expected the next 24 hours. E/SE
winds will increase tomorrow afternoon, possibly becoming gusty
near ECP. Isolated TSRA is possible, but confidence is too low for
inclusion at this time.
&&
.MARINE...
Issued at 316 PM EDT Sun Jun 16 2024
Winds will shift to the east this evening and then hold through
at least Thursday. Look for fresh to strong easterly breezes due
to tightening pressure gradients since we will be situated between
strong high pressure off the U.S. Mid- Atlantic coast and a
deepening tropical low over the southwest Gulf. Small craft
advisory conditions are expected for much of the week ahead with
near gale force gusts possible. Seas will build in response as
well, especially for the waters west of Apalachicola. Easterly
flow will feature the familiar rhythm of nocturnal surges and
afternoon lulls.
&&
.FIRE WEATHER...
Issued at 316 PM EDT Sun Jun 16 2024
Mixing heights will be on the rise for the afternoons this week.
Easterly flow will be increasing, starting Monday, due to the ridge
of high pressure that will be to our northeast. Temperatures will be
in the 90s for the daily highs. The warm temperatures and elevated
transport winds around 15-20 mph will lead to high dispersions
(above 80 units) each afternoon through Wednesday. Minimum RH values
are above critical thresholds. Rain chances decrease through
midweek; however, rain chances do return heading into the
weekend.
&&
.HYDROLOGY...
Issued at 316 PM EDT Sun Jun 16 2024
Shower and thunderstorms have developed as expected this afternoon.
With the TLH sounding PWAT being at 1.83" this morning and the
current SPC mesoanalysis page now showing about 1.5" to 2.1" over
the region, the atmosphere has moistened quite nicely. The driest
air is over southwest GA, where storms have yet to really from.
The current formation of storms are along and southwest of the
line from about Coffee County, AL to Early County, GA, and then
dips all the way into the FL Big Bend. PWATs are highest here and
if we have training or slow moving storms, there is a risk for
intense rainfall rates within the core of heavier thunderstorms
which could lead to short-lived runoff issues. However, no
widespread or significant flooding is expected.
Rainfall, if any, from Monday through Wednesday will be
hydrologically insignificant. Shower and thunderstorm coverage will
increase from Thursday through Saturday, once again posing the
risk of short-lived runoff issues stemming from intense rainfall
rates beneath the core of heavier thunderstorms. Riverine flooding
is not expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 93 73 93 / 50 30 10 30
Panama City 76 92 76 92 / 20 20 20 30
Dothan 73 93 71 90 / 30 30 10 10
Albany 73 94 71 91 / 40 10 0 10
Valdosta 72 94 71 93 / 20 10 0 20
Cross City 71 93 71 93 / 40 10 10 50
Apalachicola 78 88 78 88 / 30 20 20 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Thursday night for FLZ108-112-
114-115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...KR
LONG TERM....KR
AVIATION...Young
MARINE...KR
FIRE WEATHER...Montgomery
HYDROLOGY...KRIn the hours before
Special weather statement, Jun 16, 2:22 PM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Sun Jun 16 2024
GAZ143-155-156-162115-
Miller GA-Decatur GA-Seminole GA-
422 PM EDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL DECATUR...MILLER
AND NORTHEASTERN SEMINOLE COUNTIES THROUGH 515 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Colquitt, moving northwest at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Donalsonville, Iron City, Brinson, Ausmac, Babcock, Davis
Park, Little Hope, Lela, Eldorendo, Mayhaw, Boykin, Sharphagen,
Donaldsonville A/P, Enterprise, Harmony Church Rd/hwy 45, Jeterville,
Cooktown, Bellview, and Decatur Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3125 8454 3108 8454 3108 8453 3097 8460
3098 8492 3126 8492 3125 8475 3126 8474
3125 8471 3126 8470 3125 8468 3126 8468
TIME...MOT...LOC 2022Z 117DEG 18KT 3109 8463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 16, 4:09 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Sun Jun 16 2024
FLZ029-034-162300-
Inland Dixie FL-Lafayette FL-
609 PM EDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES THROUGH 700 PM EDT...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Bell, moving west at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hatch Bend, Fletcher, Fletcher Springs, and Guaranto Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 8289 2982 8291 2983 8292 2981 8293
2980 8292 2977 8295 2976 8295 2974 8294
2973 8295 2973 8320 3001 8311 2994 8292
2989 8292 2990 8290 2988 8289 2988 8288
TIME...MOT...LOC 2209Z 104DEG 10KT 2984 8296
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 16, 4:36 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
636 PM EDT Sun Jun 16 2024
FLZ018-019-GAZ159-160-162315-
Inland Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
636 PM EDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JEFFERSON...
NORTHEASTERN MADISON...SOUTHWESTERN LOWNDES AND SOUTH CENTRAL BROOKS
COUNTIES THROUGH 715 PM EDT...
At 636 PM EDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving northwest at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madison, Lovett, Nankin, Empress, Cherry Lake, Hamburg, Hanson,
Pinetta, and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8334 3059 8371 3080 8351 3057 8326
3055 8326 3054 8325
TIME...MOT...LOC 2236Z 126DEG 19KT 3055 8337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 16, 4:57 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
657 PM EDT Sun Jun 16 2024
FLZ034-134-162345-
Coastal Dixie FL-Inland Dixie FL-
657 PM EDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DIXIE COUNTY THROUGH 745
PM EDT...
At 656 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving northwest at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cross City, Eugene, Shamrock, Hines, Jonesboro, and Cross City
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2942 8313 2958 8347 2967 8339 2966 8337
2967 8336 2969 8335 2972 8335 2980 8328
2956 8301
TIME...MOT...LOC 2256Z 114DEG 22KT 2954 8315
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGSpecial weather statement, Jun 16, 5:33 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
733 PM EDT Sun Jun 16 2024
FLZ028-029-128-170015-
Inland Taylor FL-Coastal Taylor FL-Lafayette FL-
733 PM EDT Sun Jun 16 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LAFAYETTE AND EAST
CENTRAL TAYLOR COUNTIES THROUGH 815 PM EDT...
At 733 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Perry, moving northwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Perry, Pinland, Foley, Salem, Carbur, Perry-Foley Airport, Bucell
Junction, and Athena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2993 8332 2982 8338 2990 8368 3011 8356
TIME...MOT...LOC 2333Z 118DEG 14KT 2992 8342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Jun 16, 5:37 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
737 PM EDT Sun Jun 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM Rain 2 NE Edgewater Gulf Bea 30.20N 85.80W
06/16/2024 M2.51 Inch Bay FL Mesonet
Wunderground station KFLPANAM334 measured
2.51 inches of rain in 1 hour with rain
continuing.
&&